Florida, 2004

Damaging Wind in Florida, June 4, 2004

June 4, 2004 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 4, 1:00 PM EST, 1 hour earlier.

Area forecast discussion, Jun 4, 1:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT FRI JUN 4 2004

.DISCUSSION...THE UPPER WAVE WILL KEEP THE AFTERNOON CONVECTION
ACTIVE INTO TONIGHT AND FAVOR THE EASTERN ZONES.  WITH THE BIGGER
UPPER TROUGH STILL REMAINING OVER THE AREA ON SATURDAY WE SHOULD SEE
A REPEAT FOR THE MOST PART OF WHAT HAS HAPPENED TODAY. THE TROPICAL
WAVE IN THE CARIBBEAN NOW APPEARS TO BE EXPECTED EARLIER.  PROBABLY
MOVING SOUTH OF US AND INTO THE GULF OF MEXICO SUNDAY NIGHT.  SO
MIGHT NEED TO UP THE NIGHTTIME PROBABILITIES FOR THE EAST COAST
ZONES.  OTHERWISE EVERYTHING ELSE SEEMS TO BE DEVELOPING AS
EXPECTED.  THE TRANSITION DAY STILL SHOULD BE THE BEGINNING OF THE
WEEK.

THERE IS ANOTHER WAVE IN THE ATLANTIC THAT COULD AFFECT OUR AREA
LATE IN THIS FORECAST CYCLE.  HOWEVER FOR THE MOST PART WE WILL BE
UNDER THE INFLUENCE OF AN ATLANTIC RIDGE WITH THE RIDGELINE TO OUR
NORTH THROUGH MOST OF NEXT WEEK.  WILL IGNORE ANY POSSIBLE UPPER
TROUGH DEVELOPMENT OVER THE GULF OF MEXICO LATE IN THE PERIOD UNTIL
THERE IS A GOOD REASON TO BELIEVE SOME UPPER CIRCULATION HAS STARTED
TO DEVELOP OVER THE EASTERN PACIFIC AND MEXICO.
&&

.MARINE...WINDS SHOULD BEGIN TO INCREASE SOME WITH THE RETURN OF THE
ATLANTIC RIDGE NEXT WEEK.  SO WILL STILL HAVE MAINLY 15 KNOT WINDS
AND SOME HIGHER SEAS AS A RESULT.
&&

.FIRE WEATHER...AFTERNOON THUNDERSTORMS SHOULD CONTAIN A GOOD DOSE
OF RAIN ALONG WITH ANY LIGHTNING. THIS SHOULD GRADUALLY STAMP OUT
THE DRY SPOTS OVER THE NEXT SEVERAL DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 77 89 / 40 60 40 50
FORT LAUDERDALE 78 90 77 89 / 20 50 30 50
MIAMI           78 90 77 90 / 20 50 30 50
NAPLES          73 89 74 90 / 20 40 20 50
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 4, 3:55 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ063-066-067-069>071-073-075-042200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
455 AM EDT FRI JUN 4 2004

.DAY ONE..TODAY

...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY
RAINS...

SEA BREEZE CONVERGENCE...IN COMBINATION WITH A WEAK TROUGH OF LOW
PRESSURE...IS EXPECTED TO INITIATIA THUNDERSTORMS THIS AFTERNOON. A
FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL LIKELY DEVELOP OVER INTERIOR SECTIONS AND THEN MOVE
SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. FREQUENT
LIGHTNING AND LOCALIZED HEAVY RAIN CAN BE EXPECTED WITH THESES
STORMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FLZ068-072-074-042200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
455 AM EDT FRI JUN 4 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS THIS
AFTERNOON...
...HIGH RISK OF WATERSPOUTS...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR
SECTIONS THIS AFTERNOON. THESE STORMS WILL THEN MOVE SLOWLY EAST OVER
THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. A FEW OF THESE
STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

LIGHT SOUTHEAST WINDS WILL ALSO RESULT IN A HIGH RISK OF WATERSPOUTS
ACROSS THE ATLANTIC WATERS TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING AS
WELL AS LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 4, 12:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
111 PM EDT FRI JUN 4 2004

FLZ071-072-041745-
BROWARD METROPOLITAN-WESTERN BROWARD-
114 PM EDT FRI JUN 4 2004

...SIGNIFICANT WEATHER ADVISORY...

AT 113 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 3
MILES SOUTHWEST OF THE I-75 AND OKEECHOBEE ROAD INTERCHANGE. THIS
STORM WAS MOVING SLOWLY NORTHEASTWARD AT 5 MPH. SMALL HAIL AND
STRONG WINDS TO 40 MPH ARE LIKELY WITH THIS STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jun 4, 12:30 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT FRI JUN 4 2004

FLZ067-068-071-072-041800-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN
BROWARD-
130 PM EDT FRI JUN 4 2004

...STRONG THUNDERSTORMS ACROSS SECTIONS OF PALM BEACH AND BROWARD
COUNTIES...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST
PALM BEACH COUNTY...NORTH OF CALOOSA...SOUTHWEST THROUGH
WELLINGTON...TO WEST OF THE I-75 AND THE US-27 INTERSECTION IN
BROWARD COUNTY...AND INTO THE EVERGLADES WEST OF PEMBROKE PINES AND
MIRAMAR BY ABOUT 5 TO 10 MILES. THE LINE OF STORMS IS REMAINING
NEARLY STATIONARY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH PARTICULARLY ACROSS SOUTH
CENTRAL PALM BEACH AND CENTRAL BROWARD COUNTIES THROUGH 2 PM.

RESIDENTS IN THE VICINITY OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

PS
Special weather statement, Jun 4, 1:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT FRI JUN 4 2004

FLZ067-068-071-072-041830-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN
BROWARD-
200 PM EDT FRI JUN 4 2004

...STRONG THUNDERSTORMS ACROSS SECTIONS OF PALM BEACH AND BROWARD
COUNTIES...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST
PALM BEACH COUNTY...FROM JUST WEST OF WEST PALM BEACH...SOUTHWEST
THROUGH WELLINGTON...TO WEST OF THE I-75 AND THE US-27 INTERSECTION
IN BROWARD COUNTY...AND INTO THE EVERGLADES WEST OF PEMBROKE PINES
AND MIRAMAR BY ABOUT 5 TO 10 MILES. THE LINE OF STORMS IS REMAINING
NEARLY STATIONARY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH PARTICULARLY BETWEEN
WELLINGTON AND WEST PALM BEACH...AND JUST TO THE WEST OF CORAL
SPRINGS THROUGH 230 PM.

RESIDENTS IN THE VICINITY OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

PS
Special weather statement, Jun 4, 1:32 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT FRI JUN 4 2004

FLZ067-068-071>074-041915-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH
WESTERN-WESTERN BROWARD-WESTERN DADE-
232 PM EDT FRI JUN 4 2004

...STRONG THUNDERSTORMS CONTINUE FROM PALM BEACH COUNTY THROUGH
BROWARD COUNTY...AND INTO FAR NORTH CENTRAL MIAMI-DADE COUNTY...

AT 233 PM...THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES WEST OF
STATE ROAD 27 ON THE BROWARD AND MIAMI-DADE COUNTY LINE. MOVEMENT OF
THE STORM WAS NEARLY STATIONARY. HAIL AND GUSTY WINDS TO 40 MPH ARE
LIKELY WITH THIS STORM. OTHER STORMS WILL CONTINUE TO AFFECT MUCH OF
WESTERN BROWARD COUNTY INTO CENTRAL PALM BEACH COUNTY. FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THESE STORMS THIS AFTERNOON.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jun 4, 1:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT FRI JUN 4 2004

FLZ070-041915-
EASTERN COLLIER-
242 PM EDT FRI JUN 4 2004

...STRONG THUNDERSTORM 20 MILES EAST OF NAPLES IN COLLIER COUNTY...

AT 143 PM...DOPPLER RADAR INDICATED AN INTENSE THUNDERSTORM LOCATED
20 MILES EAST OF NAPLES...OR ABOUT 8 MILES NORTHWEST OF ROCK
ISLAND...JUST NORTH OF I-75. THIS STORM IS CAPABLE OF PRODUCING HAIL
AND GUSTY WINDS TO 50 MPH. THE STORM IS NEARLY STATIONARY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57

The radar

The Miami radar (KAMX), 135 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
June 4, 2:00 PM EST
Where
Collier County, Immokalee
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.417, -81.417

A severe thunderstorm wind gust was measured by a FAWN station in Immokalee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407059.